# SDR CA090126006

- Difficulty date: January 26, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Hughes 269C
- Aircraft time: 6,430 hours, 2 cycles
- Engine: Lyc HIO360D1A
- System (JASC): 6420 · Tail Rotor Head
- Part: Bolt
- Part number: 269A60923
- Condition: Broken
- Location: Tail Rotor
- Part time: 111 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

OPERATING A SCHWEIZER 269 C MODEL SERIAL NUMBER S1575 TSN 6449.5 THE CONICAL BRGS WERE REPLACE WITH NEW AT 6338.8 AND A NEW BOLT WAS INSTALLED AT THIS TIME P/N 269A6092-3 WHICH WAS PURCHASE NEW FROM SCHWEIZER ON.  THE RETORQUE WAS CARRIED OUT AT 6416.1 TSN NO MOVEMENT WAS NOTED AT THIS TIME.  THE AIRCRAFT WAS IN FLIGHT AT THE TIME OF THE OCCURRENCE.  THE PILOT WAS TURNING SHORT FINAL WHEN HE FELT A VIBRATION SUSPECTED ENGINE PROBLEMS.  HE COMPLETED A RUN ON LANDING UNDER POWER WHILE MAINTAINING DIRECTIONAL CONTROL.  UPON LANDING THE AIRCRAFT WAS NOT PERFORMING CORRECTLY AND A VIBRATION WAS FELT.  THE PILOT SHUT DOWN AND MAINTENANCE WAS BROUGHT OUT TO AIRCRAFT.  UPON INSPECTION OF AIRCRAFT IT WAS NOTED THE FLAPPING HINGE BOLT WAS SHEARED AND THE AIRCRAFT WAS THEN GROUND HANDLED TO THE HANGAR FOR FURTHER INSPECTION.
